MAUDE Adverse Event Report: DEPUY SPINE INC VIPER PRIME NAV SHAFT ASSY; ORTHOPEDIC STEREOTAXIC INSTRUMENT

DEPUY SPINE INC VIPER PRIME NAV SHAFT ASSY; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 286750131N
Medical Device Problem Codes Material Twisted/Bent (2981); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Something in the twisting mechanism is faulty/broken.When used in surgery, it jams/skips when inserting the screw, making it dangerous and difficult to trust the direction of the screw when it jams/skips like that.Distributor's complaint form attached.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d4 (lot, expiration date) and d9.Corrected: d4 (primary udi number).H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: h4 corrected: d4 (primary udi number).H3, h6: the product was returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopaedics team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the tip of the viper prime nav shaft assy was stripped and signs of normal usage along of the device were observed.This type of damage is normal for this reusable istruments.The observed stripped condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.A dimensional inspection for the viper prime nav shaft assy was not performed due to post manufacturing damage.A functional test was performed turning manually the inserter coupler and some resistence could be detected.In additon, a squeaking sound is heard when the coupler is turned, as if some internal component were loose or broken.The complaint condition was able to be replicated.A potential cause for this condition can be traced to a possible damage of the internal components of the mechanism.However, due to the inability to access these internal components without damaging the device, this remains unknown, and the complete potential cause not established.The overall complaint was confirmed as the observed condition of the viper prime nav shaft assy would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.There is no indication that a design or manufacturing issue has caused the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a review of the receiving inspection (ri) for viper prime nav shaft assy, was conducted identifying that lot number mf4422504, was released in two batches.Batch1: lot qty of (b)(4) units were released on feb 11, 2021 with no discrepancies.Batch2: lot qty of (b)(4) units were released on aug 21, 2020 with no discrepancies.Supplier : depuy : (b)(4).Device history review : the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VIPER PRIME NAV SHAFT ASSY
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 
SZ  
3035526892
MDR Report Key22414735
Report Number1526439-2025-00843
Device Sequence Number9977893
Product Code OLO
UDI-Device Identifier10705034507781
UDI-Public(01)10705034507781(10)MF4422504
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K170937
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number286750131N
Device Lot NumberMF4422504
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/18/2025
Supplement Date Received by Manufacturer07/18/2025
08/04/2025
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date07/21/2025
08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown